`a`
Mathematical Biosciences and Engineering (MBE)
 

Some recent developments on linear determinacy
Pages: 1419 - 1436, Issue 5/6, October/December 2013

doi:10.3934/mbe.2013.10.1419      Abstract        References        Full text (469.6K)                  Related Articles

Carlos Castillo-Chavez - Mathematics, Computational and Modeling Sciences Center, Arizona State University, PO Box 871904, Tempe, AZ 85287, United States (email)
Bingtuan Li - Department of Mathematics, University of Louisville, Louisville, KY 40292, United States (email)
Haiyan Wang - School of Mathematical and Natural Sciences, Arizona State University, Phoenix, AZ 85069, United States (email)

1 D. A. Andow, P. M. Kareiva, S. A. Levin and A. Okubo, Spread of invading organisms, Landscape Ecol., 4 (1990), 177-188.
2 D. A. Andow, P. M. Kareiva, S. A. Levin and A. Okubo, Spread of invading organisms: Patterns of spread, in "Evolution of Insect Pests: The Pattern of Variations" (ed. K. C. Kim), Wiley, New York, (1993), 219-242.
3 D. G. Aronson and H. F. Weinberger, Nonlinear diffusion in population genetics, combustion, and nerve pulse propagation, in "Partial Differential Equations and Related Topics" (ed. J. A. Goldstein), Lecture Notes in Mathematics, 446, Springer-Verlag, Berlin, 1975, 5-49.       
4 D. G. Aronson and H. F. Weinberger, Multidimensional nonlinear diffusion arising in population dynamics, Adv. Math., 30 (1978), 33-76.       
5 F. Brauer and C. Castillo-Chvez, "Mathematical Models in Population Biology and Epidemiology," Texts in Applied Mathematics, 40, Springer-Verlag, New York, 2001.       
6 F. Brauer, and C. Castillo-Chvez, "Mathematical Models in Population Biology and Epidemiology," Second edition, Texts in Applied Mathematics, 40, Springer, New York, 2012.       
7 V. Capasso and L. Maddalena, Convergence to equilibrium states for a reaction-diffusion system modelling the spatial spread of a class of bacterial and viral diseases, J. Math. Biol., 13 (1981), 173-184.       
8 M. M. Crow, Organizing teaching and research to address the grand challenges of sustainable development, BioScience, 60 (2010), 488-489.
9 O. Diekmann, Thresholds and traveling waves for the geographical spread of an infection, J. Math. Biol., 6 (1978), 109-130.       
10 S. Dunbar, Traveling wave solutions of diffusive Lotka-Volterra equations: A heteroclinic connection in $R^4$, Trans. Amer. Math. Soc., 286 (1984), 557-594.       
11 J. M. Epstein and R. Axtell, "Growing Artificial Societies: Social Science from the Bottom Up," MIT Press, 1996.
12 J. M. Epstein, "Generative Social Science: Studies in Agent-Based Computational Modeling," Princeton University Press, 2007.
13 S. Eubank, H. Guclu, V. S. Kumar, M. V. Marathe, A. Srinivasan, Z. Toroczkai and N. Wang, Modelling disease outbreaks in realistic urban social networks, Nature, 429 (2004), 180-184.
14 J. Fang and X. Q. Zhao, Monotone wavefronts for partially degenerate reaction-diffusion systems, J. Dynamics and Differential Equations, 21 (2009), 663-680.       
15 R. Fisher, The wave of advance of advantageous genes, Ann. of Eugenics, 7 (1937), 355-369.
16 N. M. Ferguson, D. A. Cummings, S. Cauchemez, C. Fraser, S. Riley, A. Meeyai, S. Iamsirithaworn and D. S. Burke, Strategies for containing an emerging influenza pandemic in Southeast Asia, Nature, 437 (2005), 209-214.
17 N. M. Ferguson, D. A. Cummings, C. Fraser, J. C. Cajka, P. C. Cooley and D. S. Burke, Strategies for mitigating an influenza pandemic, Nature, 442 (2006), 448-452.
18 R. Gardner, Existence of traveling wave solutions of predator-prey systems via the connection index, SIAM J. Appl. Math., 44 (1984), 56-79.       
19 T. C. Germann, K. Kadau, I. M. Longini, Jr. and C. A. Macken, Mitigation strategies for pandemic influenza in the United States, Proc Natl. Acad. Sci. USA, 103 (2006), 5935-5940.
20 K. P Hadeler and F. Rothe, Traveling fronts in nonlinear diffusion equation, J. Math. Bio., 2 (1975), 251-263.       
21 K. P Hadeler, Hyperbolic travelling fronts, Proc. Edinb. Math. Soc., 31 (1988), 89-97.       
22 K. P Hadeler, Reaction transport systems, in "Mathematics Inspired by Biology" (eds. V. Capasso and O. Diekmann), Lecture Notes in Mathematics, 1714, Springer, Berlin, 1999.       
23 K. P. Hadeler and M. A. Lewis, Spatial dynamics of the diffusive logistic equation with a sedentary compartment, Can. Appl. Math. Q., 10 (2002), 473-499.       
24 M. Hassell and H. Comins, Discrete time models for two-species competition, Theoretical Population Biology, 9 (1976), 202-221.       
25 A. Hastings, K. Cuddington, K. Davies, C. Dugaw, S. Elmendorf, A. Freestone, S. Harrison, M. Holland, J. Lambrinos, U. Malvadkar, B. Melbourne, K. Moore, C. Taylor and D. Thomson, The spatial spread of invasions: New developments in theory and evidence, Ecology Letters, 8 (2005), 91-101.
26 R. Hengeveld, "Dynamics of Biological Invasions," Chapman and Hall, London, New York, 1989.
27 S. I. Higgins, R. Nathan and M. L. Cain, Are long-distance dispersal events in plants usually caused by nonstandard means of dispersal?, Ecology, 84 (2003), 1945-1956.
28 Y. Hosono and B. Ilyas, Existence of traveling waves with any positive speed for a diffusive epidemic model, Nonlinear World, 1 (1994), 277-290.       
29 Y. Hosono and B. Ilyas, Traveling waves for a simple diffusive epidemic model, Math. Models Methods Appl. Sci., 5 (1995), 935-966.       
30 S. Hsu and X.-Q. Zhao, Spreading speeds and traveling waves for nonmonotone integrodifference equations, SIAM J. Math. Anal., 40 (2008), 776-789.       
31 J. Huang, G. Lu and S. Ruan, Existence of traveling wave solutions in a diffusive predator-prey model, J. Math. Biol., 46 (2003), 132-152.       
32 W. Huang and M. Han, Non-linear determinacy of minimum wave speed for a Lotka-Volterra competition model, J. Diff. Equations, 251 (2011), 1549-1561.       
33 W. Huang, Traveling wave solutions for a class of predator-prey, J. Dyn. Diff. Equat., 24 (2012), 633-644.       
34 Y. Hosono, The minimal speed of traveling fronts for a diffusive Lotka Volterra competition model, Bull. Math. Biol., 60 (1998), 435-448.
35 H. Kierstad and L. B. Slobodkin, The size of water masses containing plankton blooms, J. Mar. Res., 12 (1953), 141-147
36 T. K. Theodoropoulos, Y.-H. Qian and I. G. Kevrekidis, Coarse stability and bifurcation analysis using timesteppers: A reaction diffusion example, Proc. Natl. Acad. Sci., 97 (2000), 9840-9843.
37 A. Makeev, D. Maroudas and I. G. Kevrekidis, Coarse stability and bifurcation analysis using stochastic simulators: Kinetic Monte Carlo examples, J. Chem. Phys., 116 (2002), 10083-10091.
38 I. M. Longini, Jr., M. E. Halloran, A. Nizam, Y. Yang, S. Xu, D. S. Burke, D. A. Cummings and J. M. Epstein, Containing a large bioterrorist smallpox attack: A computer simulation approach, Int. J. Infect. Dis., 11 (2007), 98-108.
39 D. Mollison, Dependence of epidemic and population velocities on basic parameters, Mathematical Biosciences, 107 (1991), 255-287.
40 A. Kolmogorov, I. G. Petrovsky and N. S. Piscounov, Etude de lequation de la diffusion avec croissance de la quantite de matiere et son application a un probleme biologique, Bull. Moscow Univ. Math. Mech., 1 (1937), 1-26.
41 M. Kot, Discrete-time traveling waves: Ecological examples, J. of Math. Biol., 30 (1992), 413-436.       
42 M. Kot, M. A. Lewis and P. van den Driessche, Dispersal data and the spread of invading organisms, Ecology, 77 (1996), 2027-2042.
43 S. A. Levin, Toward a science of sustainability: Executive summary, Report from "Toward a Science of Sustainability Conference Airlie Center," March, Warrenton, Virginia, National Science Foundation, (2009), 4-10.
44 S. A. Levin and R. T.Paine, Disturbance, patch formation, and community structure, Proc. Nat. Acad. Sci. USA, 71 (1974), 2744-2747.
45 A. Okubo, "Diffusion and Ecological Problems: Mathematical Models," Biomathematics, 10, Springer-Verlag, Berlin-New York, 1980.       
46 M. Lewis, B. Li and H. Weinberger, Spreading speed and linear determinacy for two-species competition models, Journal of Mathematical Biology, 45 (2002), 219-233.       
47 M. A. Lewis and G. Schmitz, Biological invasion of an organism with separate mobile and stationary states: Modelling and analysis, Forma, 11 (1996), 1-25.       
48 B. Li, Traveling wave solutions in partially degenerate cooperative reaction-diffusion systems, Journal of Differential Equations, 252 (2012), 4842-4861.       
49 B. Li and L. Zhang, Travelling wave solutions in delayed cooperative systems, Nonlinearity, 24 (2011), 1759-1776.       
50 B. Li, H. Weinberger and M. Lewis, Spreading speeds as slowest wave speeds for cooperative systems, Math. Biosciences, 196 (2005), 82-98.       
51 B. Li, M. Lewis and H. Weinberger, Existence of traveling waves for integral recursions with nonmonotone growth functions, Journal of Mathematical Biology, 58 (2009), 323-338.       
52 W. Li and S. Wu, Traveling waves in a diffusive predator-prey model with holling type-III functional response, Chaos Solitons Fractals, 3 (2008), 476-486.       
53 X. Lin, P. Weng and C. Wu, Traveling wave solutions for a predator-prey system with sigmoidal response function, J. Dynam. Di . Equ., 23 (2011), 903-921.       
54 X. Liang and X. Zhao, Asymptotic speed of pread and traveling waves for monotone semiflows with applications, Commun. Pure Appl. Math., 60 (2007), 1-40.       
55 M. Owen and M. Lewis, How predation can slow, stop or reverse a prey invasion, Bull. Math. Biol., 63 (2001), 655-684.
56 A. Okubo and S. Levin, "Diffusion and Ecological Problems: Modern Perspectives," Springer-Verlag, New York, 2002.       
57 R. Lui, Biological growth and spread modeled by systems of recursions. I. Mathematical theory, Math. Biosciences, 93 (1989), 269-295.       
58 M. Neubert And H. Caswell, Demography And dispersal: Calculation and sensitivity analysis of invasion speed for structured populations, Ecology, 8 (2000), 1613-1628.
59 F. van den Bosch, J. Metz and O. Diekmann, The velocity of spatial population expansion, J. Math. Biol., 28 (1990), 529-565.       
60 J. G. Skellam, Random dispersal in theoretical populations, Biometrika, 38 (1951), 196-218.       
61 K. R. Rios-Soto, C. Castillo-Chavez, M. Neubert, E. S. Titi and A.-A. Yakubu, Epidemic spread in populations at demographic equilibrium, in "Mathematical Studies on Human Disease Dynamics: Emerging Paradigms and Challenges" (eds. A. Gumel, C. Castillo-Chavez, D. P. Clemence and R. E. Mickens), American Mathematical Society, Vol. 410, (2006), 297-310.       
62 H. R. Thieme, Density-dependent regulation of spatially distributed populations and their asymptotic speed of spread, J. of Math. Biol., 8 (1979), 173-187.       
63 D. Volkov and R. Lui, Spreading speed and traveling wave solutions of a partially sedentary population, IMA. J. Appl. Math., 72 (2007), 801-816.       
64 F. Wang, H. Wang and K. Xu, Diffusive logistic model towards predicting information diffusion in online social networks, $32^nd$ International Conference on Distributed Computing Systems Workshops (ICDCSW), (2012), 133-139.
65 H. Wang, On the existence of traveling waves for delayed reaction-diffusion equations, Journal of Differential Equations, 247 (2009), 887-905.       
66 H. Wang and C. Castillo-Chavez, Spreading speeds and traveling waves for non-cooperative integro-difference systems, Discrete and Continuous Dynamical Systems B, 17 (2012), 2243-2266.       
67 H. Wang, Spreading speeds and traveling waves for non-cooperative reaction-diffusion systems, J. of Nonlinear Sciences, 21 (2011), 747-783.       
68 M.-H. Wang and M. Kot, Speeds of invasion a model with strong or weak Allee effors, mathematical, Biosciences, 171 (2001), 83-97.       
69 M.-H. Wang, M. Kot and M. Neubert, Integrodifference equations, Allee effects, and invasions, J. Math. Biol., 44(2002), 150-168.       
70 X.-S. Wang, H. Wang and J. Wu, Traveling waves of diffusive predator-prey systems: Disease outbreak propagation, Discrete and Continuous Dynamical Systems A, 32 (2012), 3303-3324.       
71 H. F. Weinberger, M. A. Lewis and B. Li, Analysis of linear determinacy for spread in cooperative models, J. Math. Biol., 45 (2002), 183-218.       
72 H. F. Weinberger, M. A. Lewis and B. Li, Anomalous spreading speeds of cooperative recursion systems, J. Math. Biol., 55 (2007), 207-222.       
73 H. F. Weinberger, Long-time behavior of a class of biological models, SIAM J. Math. Anal., 13 (1982), 353-396.       
74 H. F. Weinberger, Asymptotic behavior of a model in population genetics, in "Nonlinear Partial Differential Equations and Applications" (ed. J. M. Chadam), Lecture Notes in Mathematics, Vol. 648, Springer, New York, 47-98.       
75 H. F. Weinberger, Asymptotic behavior of a model in population genetics, in "Nonlinear Partial Differential Equations and Applications" (ed. J. M. Chadam), Lecture Notes in Mathematics, Vol. 648, Springer-Verlag, Berlin, (1978), 47-96.       
76 H. F. Weinberger, K. Kawasaki and N. Shigesada, Spreading speeds for a partially cooperative 2-species reaction-diffusion model, Discrete and Continuous Dynamical Systems, 23 (2009), 1087-1098.       
77 H. F. Weinberger and X.-Q. Zhao, An extension of the formula for spreading speeds, Math. Biosci. Eng., 7 (2010), 187-194.       
78 J. Wu and X. Zou, Traveling wave fronts of reaction-diffusion systems with delay, J. Dyn. Diff. Eqs., 13 (2001), 651-686.       

Go to top